Alert archive / Missouri / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Dec 11, 2017, 3:23 AM CST for 17 counties in Missouri; 7 counties in Kansas. It took effect at Dec 11, 2017, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 3:23 AM CST (09:23 UTC)
- In effect from
- Dec 11, 2017, 10:00 AM CST
- Expired
- Dec 11, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 24 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3099 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WWUS83 KEAX 110923 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 323 AM CST Mon Dec 11 2017 ...Very High Fire Danger Today... KSZ025-057-060-102>105-MOZ020>022-028>031-037>040-043>046-053-054- 112200- /O.NEW.KEAX.FW.W.0008.171211T1600Z-171212T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- 323 AM CST Mon Dec 11 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWESTERLY WINDS FOR FIRE WEATHER ZONES 020, 021, 022, 025, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 020, 021, 022, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, and 054. * WIND...sustained northwesterly winds of 20 to 25 mph are expected with gusts reaching and exceeding 30 mph this afternoon. * HUMIDITY...relative humidities will drop to between 20 and 35 percent early this afternoon. They should gradually rise through the rest of the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
885 WWUS83 KEAX 112056 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 256 PM CST Mon Dec 11 2017 KSZ025-102-MOZ020>022-030-031-112200- /O.CAN.KEAX.FW.W.0008.000000T0000Z-171212T0000Z/ Atchison KS-Doniphan-Buchanan-Clinton-Caldwell-Ray-Carroll- 256 PM CST Mon Dec 11 2017 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWESTERLY WINDS FOR FIRE WEATHER ZONES 020, 021, 022, 025, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Red Flag Warning. Humidity has begun to increase and should continue to do so this afternoon and evening; however, any fires that have already started will continue to spread due to continued gusty winds. $$ KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-120000- /O.CON.KEAX.FW.W.0008.000000T0000Z-171212T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- 256 PM CST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWESTERLY WINDS FOR FIRE WEATHER ZONES 020, 021, 022, 025, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 020, 021, 022, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, and 054. * WIND...sustained northwesterly winds of 20 to 25 mph are expected with gusts reaching and exceeding 35 mph this afternoon. * HUMIDITY...relative humidities will remain between 20 and 35 percent through midafternoon. They should then gradually rise through the late afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
020 WWUS83 KEAX 112353 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 553 PM CST Mon Dec 11 2017 KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-120100- /O.EXP.KEAX.FW.W.0008.000000T0000Z-171212T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- 553 PM CST Mon Dec 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWESTERLY WINDS FOR FIRE WEATHER ZONES 020, 021, 022, 025, 028, 029, 030, 031, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, 102, 103, 104, AND 105... Relative humidity values have increased over the last few hours, while wind gusts have and will continue to taper off through the remainder of the evening. Therefore, the warning will be allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Dec 10, 11:11 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 10, 11:11 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1111 PM CST Sun Dec 10 2017 .Discussion... Issued at 237 PM CST SUN DEC 10 2017 Benign weather conditions will continue to dominate throughout this forecast period given the overarching pattern that remains locked tightly in place. There are hints that the ridge in the west and trough in the east will loosen their grips over their respective regions by next weekend, but in spite of this change, it doesn't look to be enough to give the local area any decent chances at precipitation. As a result of this dry pattern the area has been trapped in, in addition to the time of year it currently is, dry, dead/dormant vegetation is abundant. This fact, coupled with the weather conditions expected to setup tomorrow, will yield an elevated fire weather risk. See the Fire Weather discussion below for more details. As for temperatures, normal highs are typically in the lower 40s this time of year, with normal lows in the lower to middle 20s. Other than Tuesday and Thursday, temps look to primarily be above average for the next week. && .Aviation...(For the 06Z TAFS through 06Z Monday Night) Issued at 1106 PM CST SUN DEC 10 2017 The primary impact through the forecast period will be in the form of strengthening low level and surface winds beginning Monday morning, particularly during the afternoon hours. Northwesterly sustained winds will approach 15 to perhaps 20 kts, with gusts up to 35 to 40 kts during the afternoon. Gusts should begin to slacken near sunset, though increased sustained winds will persist through the remainder of the period. && .Fire Weather... Issued at 237 PM CST SUN DEC 10 2017 Conditions tomorrow will come together for there to be an elevated to potentially significant fire weather risk, especially given the abundance of dry fuels available. Sustained winds tomorrow will range from about 20 to 30 mph, with gusts reaching and exceeding 35 mph. Relative humidity values appear to bottom out primarily in the lower 30 percent range, but there is a possibility that portions of the forecast area could see even lower values, especially across eastern Kansas into central Missouri. Given the combination of the aforementioned conditions, there could be a rapid spread of fires tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...lg Aviation...Welsh Fire Weather...lg
Hazardous weather outlook, Dec 11, 3:23 AM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 323 AM CST Mon Dec 11 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 323 AM CST Mon Dec 11 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Gusty northwest winds combined with low relative humidity values will lead to enhanced fire danger across the lower Missouri Valley this afternoon. Outdoor burning is highly discouraged and any fires that start will be capable of rapid spread. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Dec 11, 3:23 AM CST, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 323 AM CST Mon Dec 11 2017 MOZ001>008-011>017-023>025-032-033-112200- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston- Linn MO-Macon-Chariton-Randolph- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, Keytesville, and Moberly 323 AM CST Mon Dec 11 2017 ...Very High Fire Danger Today... Very high fire danger is expected Monday across northern Missouri. Sustained winds of 20 to 30 mph, with gusts reaching and exceeding 35 mph, combining with a reinforcing shot of dry air that is already dominating in the region, will result in an elevated to significant fire weather risk. These weather conditions, along with very dry grasses and underbrush, could result in the rapid spread of fires. Therefore, outdoor burning is highly discouraged tomorrow. Care should be taken with open flames and the disposal of cigarette butts.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 11:06 AM CST | Wind Advisory | EAX | Andrew, Atchison, Daviess, DeKalb, Gentry, Grundy and 6 more | 7 hr |
Nearby
Red Flag Warnings in Missouri, 2017Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.